Alert archive / Wisconsin / Tornado Warnings in 2025
Tornado Warning 25, NWS Milwaukee, WI
NWS Milwaukee, WI issued this tornado warning at Jul 16, 2025, 2:05 PM CDT for Dane County, Jefferson County, Wisconsin. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2025, 2:05 PM CDT (19:05 UTC)
- Expired
- Jul 16, 2025, 2:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Dane County, WI, Jefferson County, WI
The radar
The Milwaukee radar (KMKX), 42 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 2:14 PM CDT | FUNNEL CLOUD | 3 W Cambridge, WI | Point of observation is NE of Stoughton looking NE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 16, 12:17 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 647 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
898
WFUS53 KMKX 161905
TORMKX
WIC025-055-161930-
/O.NEW.KMKX.TO.W.0025.250716T1905Z-250716T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Milwaukee/Sullivan WI
205 PM CDT Wed Jul 16 2025
The National Weather Service in Milwaukee/Sullivan has issued a
* Tornado Warning for...
Southeastern Dane County in south central Wisconsin...
West central Jefferson County in southeastern Wisconsin...
* Until 230 PM CDT.
* At 205 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Cambridge, or 8 miles northeast of Stoughton,
moving northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Lake Mills, Waterloo, Deerfield, Cambridge, Lake Ripley, Utica, and
Rockdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4292 8915 4303 8921 4319 8900 4297 8883
TIME...MOT...LOC 1905Z 237DEG 27KT 4299 8908
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
SHEPPARDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this tornado warning went out at Jul 16, 1:08 PM CDT, 57 minutes earlier. Its key messages:
- Tornadoes, some possibly strong, damaging winds and heavy rainfall this afternoon and early evening through 7pm.
- Very warm and humid conditions today with maximum heat indices in the lower 90s for the first half of the day.
- Heavy rainfall with 1-2 inches will be possible this afternoon/evening, especially for areas north of I-94 where localized pockets of >2 inches will be possible and result in minor flood concerns for low-lying and urban areas.
- Looking cooler and drier Thursday into Friday May see elevated swim risk conditions Thursday, especially for areas south of Port Washington to the WI/IL lakeshore border.
- Unsettled weather returns for the weekend with 30-50% shower and storm chances Saturday and Sunday night.
Area forecast discussion, Jul 16, 1:08 PM CDT, 57 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
108 PM CDT Wed Jul 16 2025
.KEY MESSAGES...
- Tornadoes, some possibly strong, damaging winds and heavy
rainfall this afternoon and early evening through 7pm.
- Very warm and humid conditions today with maximum heat indices
in the lower 90s for the first half of the day.
- Heavy rainfall with 1-2 inches will be possible this
afternoon/evening, especially for areas north of I-94 where
localized pockets of >2 inches will be possible and result in
minor flood concerns for low-lying and urban areas.
- Looking cooler and drier Thursday into Friday May see
elevated swim risk conditions Thursday, especially for areas
south of Port Washington to the WI/IL lakeshore border.
- Unsettled weather returns for the weekend with 30-50% shower
and storm chances Saturday and Sunday night.
&&
.SHORT TERM...
Issued 108 PM CDT Wed Jul 16 2025
This afternoon and tonight:
Tornado Watch in effect through 6pm this evening as storms have
already developed and started producing tornadoes. An initial
arcing band of convection has developed from west central WI
down through SW Wisconsin. 16.17z RAP analysis shows a highly
unstable environment with SBCAPE pushing 3000-4000 J/kg with
effective 0-6km shear. Storms have quickly developed with strong
rotation and ingested the higher instability. Trends continue to
favor this environment developing eastward across southern
Wisconsin through the late afternoon. Winds are southeasterly at
the surface which is enhancing the low level inflow to these
initial storms and in turn is increasing the tornado risk. Some
strong tornadoes will be possible due to this higher instability
and better low level inflow.
A secondary area of convection is still expected to develop
further west of this initial band of convection and also will
have the potential to produce a second round of severe storms.
Surface winds go a bit more southwesterly and there's decent
clearing showing up on satellite for where dry air is punching
into this line. Thinking that if additional convection develops
along that area is that it may be more of a wind risk along the
north to south boundary.
Halbach
&&
.LONG TERM...
Thursday through Wednesday:
High pressure will push into southern Wisconsin on Thursday
behind the cold front from today's system. This will lead to
dangerous beach conditions for much of Thursday.
With the ridge drifting eastward across the Great Lakes,
conditions look to remain dry going into Friday though
temperatures should rebound a little bit with return southerly
flow though dew points will still be on the comfortable side in
the 50s.
Going into the weekend and early next week, the upper level flow
goes more zonal with a ridge developing across the Plains. With
the return, southerly low level flow, it appears that a warm front
or nose of warm air advection will push back into southern
Wisconsin Friday night according to the GFS/ECMWF and may linger
into Saturday as an 850mb/surface low propagates through. Low
level moisture transport will be in place as well to help develop
convection much of Saturday before the boundary sags back to the
south. Looking like a multi-MCS setup which will be fairly
uncertain until the days before it sets up.
Sunday into Monday look to be dry with the boundary stalling out
to the southwest.
Halbach
&&
.AVIATION...
Issued 108 PM CDT Wed Jul 16 2025
Conditions will drop to MVFR as storms move in with visibility
possibly dropping below 1sm and ceilings getting down to around
2kft. These storms are coming through southern Wisconsin from
west to east this afternoon and early evening.
Halbach
&&
.MARINE...
Issued 108 PM CDT Wed Jul 16 2025
Strong winds will develop out of the north tonight as a cold
front moves through the area. Small craft advisory conditions
will occur tonight through Thursday until a ridge of high
pressure pushes in.
Halbach
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Beach Hazards Statement...WIZ052-WIZ060-WIZ066-WIZ071-
WIZ072...1 AM Thursday to 1 AM Friday.
LM...Small Craft Advisory...LMZ643-LMZ644...7 PM Wednesday to 1 AM
Friday.
Small Craft Advisory...LMZ645-LMZ646...1 AM Thursday to 1 AM
Friday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Jul 16, 1:15 PM CDT, 50 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 115 PM CDT Wed Jul 16 2025 WIZ046-047-051-052-056>060-062>072-171815- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 115 PM CDT Wed Jul 16 2025 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Tornado Watch until 6pm tonight. Tornadoes, some possibly becoming strong, damaging winds, and heavy rainfall all possible. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Additional thunderstorm chances return for the weekend. Elevated swim risk conditions for Thursday, especially for areas south of Port Washington the WI/IL border. .SPOTTER INFORMATION STATEMENT... Spotter activation needed this afternoon. LMZ643>646-171815- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 115 PM CDT Wed Jul 16 2025 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Thunderstorms expected this afternoon and tonight with strong, damaging winds possible. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Small craft conditions Thursday. Additional thunderstorm chances return for the weekend. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-171815- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 115 PM CDT Wed Jul 16 2025 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Thunderstorms expected this afternoon and tonight with strong winds possible. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Additional thunderstorm chances return for the weekend. www.weather.gov/mkx
In the hours before
Local storm report, Jul 16, 12:28 PM CDT, 1 hour 37 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
1228 PM CDT Wed Jul 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 PM Funnel Cloud Dodgeville 42.96N 90.13W
07/16/2025 Iowa WI Emergency Mngr
Funnel cloud over court house.
&&Local storm report, Jul 16, 12:34 PM CDT, 1 hour 31 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
1234 PM CDT Wed Jul 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM Tornado 2 NE Dodgeville 42.98N 90.10W
07/16/2025 Iowa WI Public
Confirmed via County EM.
&&Local storm report, Jul 16, 1:27 PM CDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
127 PM CDT Wed Jul 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0126 PM Tornado 2 S Sauk City 43.25N 89.72W
07/16/2025 Dane WI Storm Chaser
Crossing WI HWY 78.
&&The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 12:01 PM CDT | Small Craft Advisory | MKX | 33 hr | |
| Jul 16, 12:04 PM CDT | Beach Hazards Statement | MKX | Kenosha, Milwaukee, Ozaukee, Racine, Sheboygan | 33 hr |
| Jul 16, 12:10 PM CDT | Tornado Warning | MKX | Iowa | 35 min |
| Jul 16, 12:29 PM CDT | Tornado Warning | MKX | Iowa | 31 min |
| Jul 16, 12:38 PM CDT | Tornado Warning | MKX | Green | 37 min |
| Jul 16, 12:41 PM CDT | Tornado Warning | MKX | Sauk | 34 min |
| Jul 16, 12:56 PM CDT | Tornado Warning | MKX | Dane, Iowa, Sauk | 49 min |
| Jul 16, 12:59 PM CDT | Tornado Warning | MKX | Dane, Green, Rock | 46 min |
| Jul 16, 1:27 PM CDT | Tornado Warning | MKX | Columbia, Dane, Sauk | 21 min |
| Jul 16, 2:39 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 51 min |
| Jul 16, 2:48 PM CDT | Tornado Warning | MKX | Columbia, Sauk | 42 min |
| Jul 16, 3:04 PM CDT | Tornado Warning | MKX | Dodge, Fond du Lac | 26 min |
| Jul 16, 3:16 PM CDT | Tornado Warning | MKX | Columbia, Marquette | 29 min |
| Jul 16, 3:17 PM CDT | Flash Flood Warning | MKX | Marquette | 3 hr |
| Jul 16, 3:22 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Dodge, Jefferson | 38 min |
| Jul 16, 3:24 PM CDT | Tornado Warning | MKX | Dodge | 36 min |
| Jul 16, 3:25 PM CDT | Tornado Warning | MKX | Columbia, Dodge | 35 min |
| Jul 16, 3:28 PM CDT | Tornado Warning | MKX | Fond du Lac | 32 min |
| Jul 16, 3:30 PM CDT | Tornado Warning | MKX | Columbia, Dane, Dodge | 30 min |
| Jul 16, 3:41 PM CDT | Special Marine Warning | MKX | 81 min | |
| Jul 16, 3:49 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge, Fond du Lac, Green Lake | 41 min |
| Jul 16, 4:11 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Jefferson, Waukesha | 34 min |
| Jul 16, 4:23 PM CDT | Special Marine Warning | MKX | 3 hr | |
| Jul 16, 4:27 PM CDT | Special Weather Statement | MKX | Fond du Lac | 33 min |
| Jul 16, 4:36 PM CDT | Flash Flood Warning | MKX | Fond du Lac | 101 min |
| Jul 16, 4:44 PM CDT | Special Weather Statement | MKX | Waukesha | 16 min |
| Jul 16, 4:59 PM CDT | Special Weather Statement | MKX | Ozaukee, Sheboygan, Washington | 61 min |
| Jul 16, 5:10 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 35 min |
| Jul 16, 5:33 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee, Washington | 27 min |
| Jul 16, 5:35 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 25 min |
| Jul 16, 5:38 PM CDT | Areal Flood Advisory | MKX | Sheboygan | 3 hr |
Nearby
Tornado Warnings in Wisconsin, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.